Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Apr 17, 2017, 8:21 PM CDT for Bee County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 8:21 PM CDT (01:21 UTC)
- Expired
- Apr 17, 2017, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Corpus Christi, TX
County Bee County, TX
The radar
The Corpus Christi radar (KCRP), 63 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
261 WWUS84 KCRP 180121 SPSCRP Special Weather Statement National Weather Service Corpus Christi TX 821 PM CDT MON APR 17 2017 TXZ232-180145- Bee- 821 PM CDT MON APR 17 2017 ...A STRONG THUNDERSTORM IS AFFECTING SOUTH CENTRAL BEE COUNTY... At 821 PM CDT, a strong thunderstorm was located near Beeville, moving southeast at 10 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Beeville and Skidmore. LAT...LON 2835 9754 2817 9780 2834 9790 2841 9776 TIME...MOT...LOC 0121Z 302DEG 8KT 2834 9780 $$ Wagner
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Apr 17, 6:38 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 17, 6:38 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 638 PM CDT Mon Apr 17 2017 .DISCUSSION... Updated for 00Z aviation discussion. && .AVIATION... Upper level trough over the region will keep the potential for showers and thunderstorms in most of the area through the period. LRD chance should end overnight, but the remainder of the area will keep chances in during the day on Tuesday. MVFR conditions likely to develop tonight but improve in the mid to late morning Tuesday. Any vis restrictions should mainly be associated with showers/storms. && .PREVIOUS DISCUSSION... /Issued 352 PM CDT Mon Apr 17 2017/ SHORT TERM (Tonight through Tuesday night)... The lingering MCV continues its slow progression across South Central and South Texas into South East Texas this afternoon, as the mid level shortwave aloft very gradually moves east as well. A band of storms will continue moving through the extreme eastern portions of the CWA early this afternoon as this complex shifts further east. More scattered showers and thunderstorms will be possible later this afternoon and evening as the main mid/upper level shortwave works further east as well. Another round of showers and storms is then anticipated on Tuesday as the trough axis sets up and deepens more over the Texas coast. Moisture will not be quite as high, and do not anticipate very high rainfall rates on Tuesday, but the overall setup will be enough to generate scattered showers and thunderstorms with the highest chances across the Coastal Plains into the Victoria Crossroads once again, waning in coverage during the early evening. Winds today have been more variable with the MCV moving across the region, but an overall light southeast flow should return tomorrow. There will not be much variance with regard to temperatures between today and tomorrow, with highs generally in the low to mid 80s and lows in the mid 60s to lower 70s along the coast. LONG TERM (Wednesday through Sunday)... Lingering mid-level trough, albeit weak, may continue to produce isolated to possibly scattered convection as ample moisture remains across the region. Have raised PoPs just a bit during the afternoon hours across the Coastal Plains/Coastal Bend with some weak surface convergence possible along the sea breeze in tandem with mid-level troughing overhead/cool pool. By Thursday we should be rid of this mid-level feature as it shears off towards the east bringing in drier weather. Temperatures will be rebounding to several degrees above average through the end of the work week. Thursday and Friday look dry with decent capping in place but another, deeper and stronger, shortwave trough/closed low are progged to drop into the the Southern Plains sending a late season cold front towards the region Saturday. This is the next chance for scattered shower/thunderstorm activity. Behind the front, Sunday, conditions look fantastic with slightly below average temperatures and very comfortable humidity levels. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 69 82 70 84 69 / 30 50 20 30 10 Victoria 67 82 67 84 67 / 30 50 10 30 10 Laredo 67 86 68 89 69 / 30 20 10 10 10 Alice 67 84 67 86 66 / 30 50 10 30 10 Rockport 71 81 72 83 73 / 30 40 20 30 10 Cotulla 66 85 67 88 67 / 30 20 10 10 10 Kingsville 68 84 69 86 68 / 30 50 20 30 10 Navy Corpus 72 82 72 83 73 / 30 40 20 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PZ/83...AVIATION
Hazardous weather outlook, Apr 17, 5:22 AM CDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 522 AM CDT Mon Apr 17 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 522 AM CDT Mon Apr 17 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered showers and thunderstorms across the Coastal Plains today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will be mainly over the Coastal Plains to Victoria area on Tuesday with isolated storms expected for Wednesday. Isolated to scattered thunderstorms will be possible Saturday into Saturday night with a cold front. Thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
In the hours before
Special weather statement, Apr 17, 2:50 PM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
250 PM CDT MON APR 17 2017
TXZ247-172015-
Calhoun-
250 PM CDT MON APR 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN COUNTY...
At 250 PM CDT, a strong thunderstorm was located over Port Alto, or
11 miles west of Palacios, moving northeast at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm. Brief funnel clouds may be possible.
Locations impacted include...
Schicke Point.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Corpus Christi.
LAT...LON 2858 9646 2860 9644 2867 9646 2863 9646
2861 9648 2867 9654 2871 9650 2870 9643
2872 9641 2864 9642 2863 9636 2866 9636
2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 1950Z 231DEG 9KT 2865 9641
WagnerLocal storm report, Apr 17, 2:54 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CDT MON APR 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD POINT COMFORT 28.68N 96.55W
04/17/2017 CALHOUN TX LAW ENFORCEMENT
WATER COVERING PEASE AND RUNNELS ROADS
&&
EVENT NUMBER CRP1700044
LKEYSSpecial weather statement, Apr 17, 3:30 PM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
330 PM CDT MON APR 17 2017
TXZ247-172045-
Calhoun-
330 PM CDT MON APR 17 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CALHOUN COUNTY...
At 329 PM CDT, a strong thunderstorm was located over Port Oconnor,
moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm. Brief funnel
clouds may be possible.
Locations impacted include...
Port Oconnor.
LAT...LON 2842 9646 2847 9649 2850 9646 2848 9643
2847 9643 2847 9642 2846 9642 2846 9641
2845 9640 2844 9640 2843 9639
TIME...MOT...LOC 2029Z 221DEG 15KT 2847 9640
WagnerSpecial weather statement, Apr 17, 4:46 PM CDT, 3 hours 35 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 446 PM CDT MON APR 17 2017 TXZ239-172215- Webb- 446 PM CDT MON APR 17 2017 ...A STRONG THUNDERSTORM IS AFFECTING SOUTHEASTERN WEBB COUNTY... At 446 PM CDT, a strong thunderstorm was located 8 miles south of Aguilares, or 22 miles north of Bustamante, moving northeast at 15 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Mirando City. LAT...LON 2727 9916 2736 9917 2750 9901 2727 9886 TIME...MOT...LOC 2146Z 243DEG 11KT 2732 9910 Wagner
Special weather statement, Apr 17, 7:20 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Corpus Christi TX 720 PM CDT MON APR 17 2017 TXZ244-180100- San Patricio- 720 PM CDT MON APR 17 2017 ...A STRONG THUNDERSTORM IS AFFECTING NORTHWESTERN SAN PATRICIO COUNTY... At 719 PM CDT, a strong thunderstorm was located near West Sinton, or near Mathis, moving southeast at 5 mph. Half inch hail is possible with this storm. Locations impacted include... Mathis, West Sinton and Edroy. LAT...LON 2807 9784 2815 9776 2811 9757 2794 9770 TIME...MOT...LOC 0019Z 303DEG 6KT 2805 9775 Wagner
Special weather statement, Apr 17, 8:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 821 PM CDT MON APR 17 2017 TXZ232-180145- Bee- 821 PM CDT MON APR 17 2017 ...A STRONG THUNDERSTORM IS AFFECTING SOUTH CENTRAL BEE COUNTY... At 821 PM CDT, a strong thunderstorm was located near Beeville, moving southeast at 10 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Beeville and Skidmore. LAT...LON 2835 9754 2817 9780 2834 9790 2841 9776 TIME...MOT...LOC 0121Z 302DEG 8KT 2834 9780 Wagner
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:20 PM CDT | Special Weather Statement | CRP | San Patricio | 40 min |
| Apr 17, 7:51 PM CDT | Areal Flood Advisory | CRP | San Patricio | 114 min |
| Apr 17, 8:31 PM CDT | Special Weather Statement | CRP | Jim Wells | 29 min |
| Apr 17, 9:01 PM CDT | Special Weather Statement | CRP | Zapata | 29 min |
| Apr 18, 12:59 AM CDT | Special Weather Statement | CRP | Jim Wells | 46 min |
| Apr 18, 3:10 AM CDT | Special Marine Warning | CRP | 50 min | |
| Apr 18, 10:22 AM CDT | Areal Flood Advisory | CRP | Calhoun | 53 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.